Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 11, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 30, 2006, 4:31 AM MDT for Prowers County, Colorado. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2006, 4:31 AM MDT (10:31 UTC)
- Expired
- May 30, 2006, 4:57 AM MDT
- In force
- 26 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Prowers County, CO
The radar
The Goodland radar (KGLD), 161 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 4:35 AM MDT | TSTM WND GST 60 | 8 S Holly, CO | TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 2315 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 301031 SVRPUB COC099-301130- /O.NEW.KPUB.SV.W.0011.060530T1031Z-060530T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 431 AM MDT TUE MAY 30 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO... * UNTIL 530 AM MDT... * AT 427 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF HOLLY...OR ABOUT 10 MILES SOUTHWEST OF COOLIDGE...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT OPEN COUNTRY SOUTH OF HOLLY AND THE TOWN OF HOLLY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3803 10228 3786 10222 3787 10205 3807 10205 $$
2 follow-up statements
000 WWUS55 KPUB 301040 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 440 AM MDT TUE MAY 30 2006 COC099-301130- /O.CON.KPUB.SV.W.0011.000000T0000Z-060530T1130Z/ PROWERS CO- 440 AM MDT TUE MAY 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM MDT FOR EAST CENTRAL PROWERS COUNTY... AT 435 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HOLLY...OR ABOUT 7 MILES SOUTHWEST OF COOLIDGE...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL AFFECT HOLLY AND OPEN COUNTRY SOUTH OF HOLLY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3806 10222 3791 10220 3792 10205 3807 10205 $$
000 WWUS55 KPUB 301057 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 456 AM MDT TUE MAY 30 2006 COC099-301106- /O.CAN.KPUB.SV.W.0011.000000T0000Z-060530T1130Z/ PROWERS CO- 456 AM MDT TUE MAY 30 2006 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST CENTRAL PROWERS COUNTY... THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3806 10222 3791 10220 3792 10205 3807 10205 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:59 AM MDT, 32 minutes earlier.
Area forecast discussion, May 30, 3:59 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 359 AM MDT TUE MAY 30 2006 .SHORT TERM... (TODAY AND TONIGHT) ...POSSIBLE SEVERE WEATHER OVER THE PLAINS THIS AFTERNOON AND EVENING... COMPLEX SCENARIO FOR SEVERE WEATHER IS SHAPING UP TODAY FOR THE E PLAINS. MESOSCALE MODELS HAVE BEEN STRUGGLING TO KEEP UP WITH THE RAPIDLY CHANGING FORECAST...AND EACH RUN HAS BEEN FAIRLY DIFFERENT FROM THE LAST. COMPLICATING THE SCENARIO IS BANDED CONVECTIVE SYSTEM CURRENTLY MOVING THROUGH CROWLEY AND KIOWA COUNTIES. DEW POINTS OVER THE CWA HAVE BEEN SLOW TO COME UP... MAINLY STILL HOLDING IN THE 30S...ALTHOUGH UPPER 50S TO LOWER 60S ARE JUST OVER THE BORDER IN KS AND THE OK/TX PANHANDLES. PROGGED DEW POINTS OF MID 50S FOR THE SE GRASSLANDS NOT OUT OF REACH IF DECENT MOISTURE TRANSPORT KICKS IN AS SCHEDULED THIS MORN. MAIN TRIGGER FOR CONVECTION WILL BE THE SHORT WAVE CURRENTLY MOVING INTO W WY. THIS SHOULD SPARK THE DEVELOPMENT OF ISOLD STORMS OVER THE ERN MTNS BY 20ZISH. A COUPLE STRONG STORMS OVER THE S FRONT RANGE CANNOT BE RULED OUT GIVEN DECENT BULK SHEAR...BUT MAIN FOCUS FOR POSSIBLE SEVERE WILL BE TO THE SOUTH ALONG AND NORTH OF A QUASI STATIONARY BOUNDARY STRETCHING FROM THE RATON TO THE NRN TX AND OK PANHANDLES. HERE...COULD SEE CAPE OF 1-2K...HELICITY OF 1-200 M2/S2...AND SHEAR OF 45-55 KTS. THIS WILL PROMOTE DEVELOPMENT OF SUPERCELLS...ESPECIALLY OVER ERN LAS ANIMAS...BACA...BENT...AND PROWERS COUNTIES. THE MAIN THREAT WILL BE SEVERE WINDS AND LARGE HAIL UP TO 2 INCHES. LOW LCLS IN THIS REGION ALONG WITH BACKED LOW-LEV WINDS WILL ALSO PROVIDE A LOW-GRADE THREAT OF A TORNADO OR TWO. COVERAGE OF CONVECTION IS LIKELY TO INCREASE THROUGH THE EVENING BEFORE DIMINISHING SLOWLY AFTER MIDNIGHT. HOPEFULLY THE PLAINS WILL SEE SOME MUCH NEEDED RAIN FROM THE DEPARTING CONVECTION. FURTHER TO THE WEST...STILL FIRE WX CONCERNS FOR THE SAN LUIS VALLEY...WHICH WILL NOT BENEFIT FROM THE ERN PCPN. LOW RHS AND DRY FUELS WILL CONTINUE TO MEAN HIGH FIRE DANGER. WINDS SHOULD BE BETTER BEHAVED TODAY...SO NO HIGHLITES WILL BE ISSUED...BUT WILL HAVE TO CLOSELY MONITOR THE VALLEY TODAY. ROSE .LONG TERM... (WEDNESDAY THROUGH MONDAY) COULD BE SOME LINGERING PCPN OVR THE SERN PLAINS WED MORNING AS WEAK UPR SHRTWV TROF MOVES OVR THE AREA. WED AFTERNOON AND EVENING THE TROF WL MOVE E OF THE AREA...BUT SOME DIURNAL SHOWERS/TSTMS COULD STILL OCCUR. AN UPR RIDGE BUILDS OVR THE AREA FOR THU THRU MON. SOME MSTR TRAPPED UNDER THE RIDGE WL LIKELY MEAN SOME AFTERNOON AND EVENING SHOWERS AND TSTMS EACH DAY. TEMPS WILL ALSO GET QUITE WARM AGAIN AS THE RIDGE BUILDS OVR THE AREA. 700MB TEMPS ARE FORECAST TO RANGE FROM ABOUT 13-18C ON FRI...15-20C SAT AND SUN. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 44/28
Hazardous weather outlook, May 29, 6:36 AM MDT, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 636 AM MDT MON MAY 29 2006 COZ058>089-093>099-301245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 636 AM MDT MON MAY 29 2006 ...RED FLAG WARNING IN EFFECT FOR THE SAN LUIS VALLEY FROM NOON UNTIL 9 PM TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE SAN LUIS VALLEY. THIS AREA WILL HAVE RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...WIND GUSTS OF 25 TO 35 MPH...AN UNSTABLE AIR MASS...AND CRITICALLY DRY FUELS. IF FIRES START...THEY WILL QUICKLY BECOME UNCONTROLLABLE. SOME ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG THE EASTERN MOUNTAINS AND NEARBY AREAS. FOR TONIGHT THERE WILL BE THE POSSIBILITY OF ISOLATED THUNDERSTORMS OVER THE SOUTHEAST MOUNTAINS AND PLAINS. THE MAIN THREATS FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE STRONG GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL DISTURBANCE WILL SPARK THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER THE MOUNTAINS LATE TUESDAY AFTERNOON. STORMS WILL MOVE OFF THE MOUNTAINS AND ONTO THE PLAINS TUESDAY EVENING. A FEW OF THESE STORMS MAY BECOME STRONG OR SEVERE...ESPECIALLY OVER SOUTHERN LAS ANIMAS AND BACA COUNTIES. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND WINDS UP TO 60 MPH. THUNDERSTORMS WILL DEVELOP AGAIN ON WEDNESDAY AFTERNOON OVER THE MOUNTAINS AND ADJACENT PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:37 AM MDT | Severe Thunderstorm Warning | PUB | Prowers | 53 min |
| May 30, 5:01 AM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 28 min |
| May 30, 3:23 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 39 min |
| May 30, 4:20 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 55 min |
| May 30, 4:52 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 53 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.